UPDF AI

Methadone‐induced hypoglycemia: A case report

R. Malboosbaf,N. Hatami,Zohreh Maghsoomi

2022 · DOI: 10.1111/jdi.13919
Journal of Diabetes Investigation · 8 Citations

TLDR

If hypoglycemia occurs while a patient takes methadone, the amount should be reduced or replaced with another opioid before a full investigation for inappropriate hyperinsulinism is initiated.

Abstract

Hypoglycemia is rare in patients without diabetes mellitus. Methadone is a synthetic μ‐opioid receptor agonist used for cancer or non‐cancer pain and the treatment of opioid dependence. Here, we report a case of a 31‐year‐old man who presented with recurrent hypoglycemic events that resolved on discontinuation of methadone. Thus, if hypoglycemia occurs while a patient takes methadone, the amount should be reduced or replaced with another opioid before a full investigation for inappropriate hyperinsulinism is initiated.